Alert archive / Kansas / Wind Chill Advisories in 2016
Wind Chill Advisory 5, NWS Goodland, KS
NWS Goodland, KS issued this wind chill advisory at Dec 18, 2016, 1:10 PM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado; 8 counties in Kansas. It took effect at Dec 18, 2016, 11:00 PM MST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 18, 2016, 1:10 PM MST (20:10 UTC)
- In effect from
- Dec 18, 2016, 11:00 PM MST
- Expired
- Dec 19, 2016, 8:17 AM MST
- In force
- 9 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Gove County, KS, Greeley County, KS, Logan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS
The radar
The Goodland radar (KGLD), 27 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.2 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
384 WWUS43 KGLD 182010 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 110 PM MST SUN DEC 18 2016 ...A WIND CHILL ADVISORY IS IN EFFECT LATE TONIGHT THROUGH MID MORNING MONDAY... .THE COMBINATION OF TEMPERATURES A FEW DEGREES EITHER SIDE OF ZERO AND SOUTHWEST WINDS OF 10 TO OCCASIONALLY 15 MPH WILL PRODUCE WIND CHILL READINGS OF 15 TO 24 DEGREES BELOW ZERO. COZ090>092-KSZ001-013-027-028-041-042-190600- /O.NEW.KGLD.WC.Y.0005.161219T0600Z-161219T1600Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN- WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 110 PM MST SUN DEC 18 2016 /210 PM CST SUN DEC 18 2016/ ...WIND CHILL ADVISORY IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 9 AM MST /10 AM CST/ MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 9 AM MST /10 AM CST/ MONDAY. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WIND CHILL READINGS...15 TO 24 DEGREES BELOW ZERO. * WINDS...SOUTHWEST 5 TO 15 MPH. * TEMPERATURES...NEAR ZERO TO 10 BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
3 follow-up statements
954 WWUS43 KGLD 190202 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 702 PM MST SUN DEC 18 2016 ...A WIND CHILL ADVISORY IS IN EFFECT LATE TONIGHT THROUGH MID MORNING MONDAY... .THE COMBINATION OF TEMPERATURES A FEW DEGREES EITHER SIDE OF ZERO AND SOUTHWEST WINDS OF 10 TO OCCASIONALLY 15 MPH WILL PRODUCE WIND CHILL READINGS OF 15 TO 24 DEGREES BELOW ZERO. KSZ014-029-191015- /O.EXA.KGLD.WC.Y.0005.161219T0600Z-161219T1600Z/ THOMAS-GOVE- INCLUDING THE CITIES OF...COLBY...QUINTER...GRINNELL...GRAINFIELD 802 PM CST SUN DEC 18 2016 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CST MONDAY. * TIMING...WIND CHILLS WILL FALL TO THEIR LOWEST THE FIRST COUPLE HOURS AFTER MIDNIGHT THEN REMAIN STEADY UNTIL SUNRISE. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WIND CHILL READINGS...AS LOW AS 16 BELOW. * WINDS...WEST 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ COZ090>092-KSZ001-013-027-028-041-042-191015- /O.CON.KGLD.WC.Y.0005.161219T0600Z-161219T1600Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN- WALLACE-LOGAN-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND... SHARON SPRINGS...OAKLEY...TRIBUNE...LEOTI 702 PM MST SUN DEC 18 2016 /802 PM CST SUN DEC 18 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 11 PM MST /MIDNIGHT CST/ THIS EVENING TO 9 AM MST /10 AM CST/ MONDAY... * TIMING...WIND CHILLS WILL FALL TO THEIR LOWEST THE FIRST COUPLE HOURS AFTER MIDNIGHT THEN REMAIN STEADY UNTIL SUNRISE. * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WIND CHILL READINGS...AS LOW AS 24 BELOW. * WINDS...WEST 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$ JTL
103 WWUS43 KGLD 190956 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 256 AM MST MON DEC 19 2016 COZ090>092-KSZ001-013-014-027>029-041-042-191600- /O.CON.KGLD.WC.Y.0005.000000T0000Z-161219T1600Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN- THOMAS-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...QUINTER...GRINNELL...GRAINFIELD... TRIBUNE...LEOTI 256 AM MST MON DEC 19 2016 /356 AM CST MON DEC 19 2016/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST /10 AM CST/ THIS MORNING... * IMPACTS...ANY EXPOSED SKIN WILL SUFFER FROM FROSTBITE IN AS LITTLE AS 15 MINUTES. * WIND CHILL READINGS...AS LOW AS 24 BELOW. * WINDS...WEST 5 TO 10 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO CREATE DANGEROUS WIND CHILLS OF MINUS 15 TO MINUS 25 DEGREES FAHRENHEIT. FROST BITE CAN OCCUR IN LESS THAN 30 MINUTES...AND HYPOTHERMIA MAY OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND GLOVES IF YOU VENTURE OUTDOORS. && $$
664 WWUS43 KGLD 191517 WSWGLD URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 817 AM MST MON DEC 19 2016 COZ090>092-KSZ001-013-014-027>029-041-042-191630- /O.CAN.KGLD.WC.Y.0005.000000T0000Z-161219T1600Z/ YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-SHERMAN- THOMAS-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON...ARAPAHOE... CHEYENNE WELLS...ST. FRANCIS...BIRD CITY...GOODLAND...COLBY... SHARON SPRINGS...OAKLEY...QUINTER...GRINNELL...GRAINFIELD... TRIBUNE...LEOTI 817 AM MST MON DEC 19 2016 /917 AM CST MON DEC 19 2016/ ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND CHILL ADVISORY. TEMPERATURES ARE RISING AND DANGEROUS WIND CHILLS ARE NO LONGER EXPECTED. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind chill advisory went out at Dec 18, 11:00 AM MST, 2 hours 10 minutes earlier.
Area forecast discussion, Dec 18, 11:00 AM MST, 2 hours 10 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1100 AM MST Sun Dec 18 2016 .SHORT TERM...(Tonight through Monday) Issued at 1100 AM MST Sun Dec 18 2016 Broad upper troughing exists across the forecast area through the period. No cloudiness is expected and winds generally from the southwest at speeds around 10 mph. Forecast challenge will be both low temperatures tonight and high temperatures Monday. With lingering snow cover across the area it only makes things a bit more difficult. Will aim for lows a few degrees either side of zero with the possibility of a few locations such as sheltered areas and valley locations possibly dropping a bit more. With sustained southwest winds around 10 mph things shouldnt get nearly as cold as last night. For Monday looking for highs in the 30s, warmest across the north where less snow fell and coolest across the south/southwest where more snow cover exists. .LONG TERM...(Wednesday through Saturday) Issued at 221 AM MST Sun Dec 18 2016 An surface trough will be in place across the far northern Plains on Wednesday. A secondary smaller trough will develop in the lee of the central Rockies around the southern periphery of the larger trough and push eastward through the day. Westerly flow aloft and west to southwesterly flow at the surface will allow the region to experience downslope conditions and general warming across the area. A dry, fast moving cold front will push southeasterly out of the northern Plains as we head into Wednesday afternoon and overnight into Thursday. Flow will briefly turn northwesterly through midday Thursday before westerly flow resumes and downslope warming continues on Thursday afternoon and evening. Overnight lows Thursday night will be slightly warmer due to westerly to southwesterly winds at the surface. The pattern begins to amplify slightly more as we head into next weekend with another strong push of cold air. Confidence is low at this point with regards to the strength of the cold front; however, the source region is consistent with an Arctic air mass. The GFS keeps the coldest air to the east and northeast of the CWA and is generally far more progressive than the ECMWF. The ECMWF is not only slower, but is also slightly further west with the coldest air remaining north of the CWA. Moisture remains to our south using the GFS guidance; however, the ECMWF puts much of the CWA in the dry slot of a large, four corners low on Sunday with ample moisture to the north, east, and northeast. Will need to watch this closely in the upcoming days due to the temporal aspect of the system and the potential impact it could have upon the holiday weekend and associated travel plans. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 950 AM MST Sun Dec 18 2016 For KGLD and KMCK, vfr through the period. Winds from the southwest 10kts or less under a clear sky. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...TL AVIATION...99
Hazardous weather outlook, Dec 18, 1:10 PM MST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 110 PM MST SUN DEC 18 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-191200- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 110 PM MST SUN DEC 18 2016 /210 PM CST SUN DEC 18 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A WIND CHILL ADVISORY IS IN EFFECT FROM 11 PM MST (MIDNIGHT CST) THROUGH THE REMAINDER OF THE NIGHT GENERALLY ALONG AND WEST OF THE COLORADO KANSAS BORDER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT THROUGH 9 AM MST (10 AM CST) FOR MONDAY MORNING FOR LOCATIONS GENERALLY ALONG AND WEST OF THE COLORADO KANSAS BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Chill Advisories in Kansas, 2016Wind Chill Advisories in Colorado, 2016Every wind chill advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.